Alert archive / Alaska / Small Craft Advisories in 2006
Small Craft Advisory 41, NWS Anchorage, AK
NWS Anchorage, AK issued this small craft advisory at Jan 13, 2006, 11:00 PM AKST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2006, 11:00 PM AKST (08:00 UTC)
- Expired
- Jan 15, 2006, 11:00 AM AKST
- In force
- 36 hr
- Issued by
- NWS Anchorage, AK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 12:00 PM AKST, 11 hours earlier.
Area forecast discussion, Jan 13, 12:00 PM AKST, 11 hours before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 PM AST FRI JAN 13 2006 .DISCUSSION... MODELS ARE IN GOOD AGREEMENT OVER THE WEST DOMAIN THROUGH MONDAY. OVER THE EASTERN DOMAIN, THE MODELS ARE FAIRLY SIMILAR THROUGH SATURDAY AFTERNOON BUT IT APPEARS THAT THE GFS HANDLES THE FRONT APPROACHING THE GULF OF ALASKA BETTER THAN THE ETA MODEL. UPPER AIR. THE UPPER RIDGE OVER WESTERN ALASKA WILL MOVE INTO THE GULF OF ALASKA SATURDAY AND WILL CONTINUE TO MOVE EAST INTO SOUTHEAST ALASKA SUNDAY. THE UPPER TROUGH OVER NORTHWEST ALASKA WILL STRETCH EASTWARD OVER THE CENTRAL PART OF THE STATE THROUGH THE WEEKEND. CURRENT SATELLITE IMAGERY SHOWS A WEATHER FRONT MOVING THROUGH THE PRIBILOFS AND UNIMAK ISLAND. AT THE SURFACE...A RIDGE OF HIGH PRESSURE WILL PERSIST OVER NORTHERN ALASKA AND A SERIES OF LOW PRESSURE CENTERS EXTENDS FROM THE AREA SOUTH OF THE ALEUTIANS TO THE GULF OF ALASKA SUNDAY AND MONDAY. OVER THE EASTERN DOMAIN...THE DRY AIR MASS OVER SOUTH CENTRAL ALASKA WILL REMAIN THROUGH MOST OF THE WEEKEND. THERE WILL BE INCREASING CLOUDS LATE SUNDAY AND SOME SNOW MONDAY AS A LOW PRESSURE SYSTEM ENTERS THE GULF. AREAS OF FOG WILL BE AN PROBLEM MAINLY OVER THE MATANUSKA VALLEY, ANCHORAGE BOWL, ALONG THE COOK INLET AND PRINCE WILLIAM SOUND THROUGH THE WEEKEND DUE TO THE MOSTLY CLEAR SKIES AND LIGHT WIND CONDITIONS. LOCALLY GUSTY WINDS MAY DEVELOP THROUGH THE PASSES IN THE CHUGACH MOUNTAIN DUE HIGHER PRESSURE GRADIENTS ALONG THE GULF COAST. THE WESTERN DOMAIN...THE WEAKENING STORM SYSTEM OVER THE WESTERN ALEUTIANS WILL REMAIN NEALY STATIONARY THROUGH TONIGHT THEN MOVE SOUTHEAST AND DISSIPATE SOUTH OF ADAK SUNDAY. ANOTHER LOW WILL MOVE SOUTH OF THE SUNDAY. NORTHEAST FLOW WILL DOMINATE THE BERING SEA THROUGH MONDAY. COLD AIR MOVING DOWN THE WEST SIDE OF THE BERING SEA WILL KEEP AN AREA OF STRONG WINDS OVER THE WESTERN ALEUTIANS THROUGH SUNDAY. STRONG NORTHEAST WINDS WILL DEVELOP OVER THE CENTRAL AND EASTERN ALEUTIANS SUNDAY AND MONDAY. NORTHEAST FLOW OVER SOUTHWEST ALASKA WILL GRADUALLY CLEAR THE LOW CLOUDS OUT FROM THE COASTAL SECTIONS. THE STRATUS LAYER TRAPPED IN THE MOUNTAIN VALLEYS MAY PERSIST THROUGH THE WEEKEND. BLIZZARD CONDITIONS OVER THE PRIBILOF ISLANDS WILL CONTINUE THROUGH TONIGHT. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...BLIZZARD WARNING FOR THE PRIBILOFS THROUGH TONIGHT. MARINE...SEE MARINE FORECASTS. FIRE WEATHER...NONE. NM JAN 06
In the hours before
Special weather statement, Jan 13, 11:00 PM AKST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 400 AM AST SAT JAN 14 2006 AKZ121-141600 AUGUSTINE VOLCANO ERUPTED AGAIN AT 1213 AM THIS MORNING. RADAR AND SATELLITE IMAGERY SHOWS PLUME WITH THIS LATEST ERUPTION MOVING EAST SOUTHEAST OVER THE SOUTHERN KENAI PENINSULA AND THE BARREN ISLANDS. AUGUSTINE VOLCANO HAS ENTERED A PERIOD OF REPETITIVE EXPLOSIVE ERUPTIONS. IT IS EXPECTED THAT THE CURRENT SEQUENCE OF EXPLOSIONS MAY CONTINUE FOR SEVERAL DAYS TO PERHAPS TWO TO THREE WEEKS. ADDITIONAL INFORMATION CAN BE FOUND AT WWW.VOLCANO.GOV THIS STATEMENT WILL BE UPDATED AS MORE INFORMATION BECOMES AVAILABLE.
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 11:00 PM AKST | Brisk Wind Advisory | AFC | 3 days | |
| Jan 13, 11:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Jan 13, 11:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Jan 13, 11:00 PM AKST | Storm Warning | AFC | 24 hr | |
| Jan 14, 2:00 AM AKST | Gale Warning | AFC | 69 hr | |
| Jan 14, 11:00 AM AKST | Gale Warning | AFC | 48 hr | |
| Jan 14, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 14, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Jan 14, 11:00 AM AKST | Storm Warning | AFC | 24 hr | |
| Jan 14, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 21 days | |
| Jan 14, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 24 hr |
Nearby
Small Craft Advisories in Alaska, 2006Every small craft advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.